MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CPCS COCR PRIM HO 12/14 SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. CPCS COCR PRIM HO 12/14 SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71312372
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Product experience.Original surgery: dr (b)(6) approx 2 weeks ago (b)(6).Revision cause: infection.Case: cpcs size 2 ho cemented stem removed.Cpcs size 1 ho stem implanted in remaining cement mantle.Size 36 +8 cobalt chrome head removed.New head implanted (same size and material).No report required for surgeon.Surgeon has not implicated implant as a cause of revision.No hospital report required.Implant will not be returned to the hospital.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, no clinical supporting documents were provided to conduct a thorough analysis of the reported issue.No medical assessment can be rendered.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Product was sterilized according to sterilization release documentation from quality control.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
CPCS COCR PRIM HO 12/14 SZ 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7489374
Report Number1020279-2018-00861
Device Sequence Number160369
Product Code JDI
UDI-Device Identifier03596010462152
UDI-Public03596010462152
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K823727
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number71312372
Device Lot Number17DM12155
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date05/05/2018
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;